MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM HA COATED LAT STEM SIZE 0; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM HA COATED LAT STEM SIZE 0; HIP CEMENTLESS STEM
Model Number 01.18.140
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 december 2021.Lot 150135: (b)(4) items manufactured and released on 03-aug-2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2017.Clinical evaluation performed by medical affairs manager.Femoral component revision surgery performed 4 years and 10 months after cementless total hip arthroplasty in a (b)(6) woman.No information concerning patient general heath status and level of activity is available.Poor quality of radiographic images provided does not allow a proper clinical evaluation.No conclusion can be drawn on the basis of elements at hand.
 
Event or Problem Description
At 4 years 10 months after the primary, revision surgery performed due to bad osseointegration of the stem and pain.The surgeon revised the stem and head and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d hip project manager: during the analysis it is visible that all ha coating on the stem body has been absorbed by patient bone as expected.Looking at the neck zone some signs and scratches are present probably due to revision surgery.It is not possible to determine the root cause of stem removal.

Brand Name
STEM: AMISTEM HA COATED LAT STEM SIZE 0
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13074744
Report Number3005180920-2021-01004
Device Sequence Number11800483
Product Code LZO
UDI-Device Identifier07630030804168
UDI-Public07630030804168
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number01.18.140
Device Catalogue Number01.18.140
Device Lot Number150135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite